MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS12, 11X100 KII SLEEVE ZTHR 12/BX; GCJ

APPLIED MEDICAL RESOURCES CTS12, 11X100 KII SLEEVE ZTHR 12/BX; GCJ
Model Number 5
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Laparoscopic cholecystectomy - towards the end of the procedure the consultant noticed some of the black seal housing in the patient.He is unsure when the black rubber piece of the seal housing actually tore off.Other products used down this port, apart from the normal 5 mm instruments, was a [non-applied] clip applier with a purple clip.The seal housing is being kept for applied medical collection.The black portion of the rubber seal housing was removed patient status: no patient injury.
 
Additional Manufacturer Narrative
The event product was not returned to applied medical for evaluation.Upon inspection, engineering noted fragmentation of an internal rubber component of the seal.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CTS12, 11X100 KII SLEEVE ZTHR 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6596113
Report Number2027111-2017-01769
Device Sequence Number16224277
Product Code GCJ
UDI-Device Identifier00607915124267
UDI-Public(01)00607915124267(17)200328(30)01(10)1293505
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
5
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/28/2020
Device Model Number5
Device Catalogue Number5
Device Lot Number1293505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1